Alert archive / Nebraska / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 161, NWS Cheyenne, WY

August 13, 2008Cheyenne County, Morrill County, Nebraska

NWS Cheyenne, WY issued this severe thunderstorm warning at Aug 13, 2008, 6:08 PM MDT for Cheyenne County, Morrill County, Nebraska. It was in force for 67 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 13, 2008, 6:08 PM MDT (00:08 UTC)
Expired
Aug 13, 2008, 7:15 PM MDT
In force
67 min
Issued by
NWS Cheyenne, WY
Area
Storm-based polygon

Counties Cheyenne County, NE, Morrill County, NE

The radar

The Cheyenne radar (KCYS), 164 km from the middle of the area, began a volume at 00:09 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 13, 6:10 PM MDTTSTM WND GST 60Broadwater, NE

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 2 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Denver, CO (KDNR), launched 00:00Z, 0.1 hours before the alert went out and 190 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 00:00Z on 2008-08-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 21 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 00:00Z on 2008-08-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -6 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
21 J/kg
Mixed-layer CIN
-6 J/kg
Mixed-layer LCL
4114 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
-6 m²/s²
0-3 km storm-relative helicity
109 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS55 KCYS 140008
SVRCYS
NEC033-123-140115-
/O.NEW.KCYS.SV.W.0161.080814T0008Z-080814T0115Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHEYENNE WY
608 PM MDT WED AUG 13 2008

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN CHEYENNE COUNTY IN THE PANHANDLE OF NEBRASKA...
  MORRILL COUNTY IN THE PANHANDLE OF NEBRASKA...

* UNTIL 715 PM MDT

* AT 605 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
  OF 60 MPH.  THIS STORM WAS LOCATED NEAR BAYARD...OR 23 MILES
  SOUTHEAST OF SCOTTSBLUFF...AND MOVING EAST AT 24 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  BRIDGEPORT AND BRICKER LAKES BY 610 PM...

IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR 
DAMAGING WINDS. TAKE COVER IN A STURDY STRUCTURE UNTIL THE STORM 
PASSES.

DAMAGING WINDS CAN BE EXPECTED WITH THIS STORM. TAKE COVER NOW IN A
STURDY BUILDING AND AVOID WINDOWS.

REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
CHEYENNE AT 1-800-269-6220.

LAT...LON 4128 10262 4129 10335 4199 10332 4199 10267
TIME...MOT...LOC 0008Z 286DEG 21KT 4169 10326

$$

RUBIN
4 follow-up statements
000 
WWUS55 KCYS 140022
SVSCYS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
622 PM MDT WED AUG 13 2008

NEC033-123-140115-
/O.CON.KCYS.SV.W.0161.000000T0000Z-080814T0115Z/
CHEYENNE NE-MORRILL NE-
621 PM MDT WED AUG 13 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 PM MDT
FOR MORRILL AND NORTHERN CHEYENNE COUNTIES...

AT 621 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR BRIDGEPORT...OR 28
MILES SOUTHEAST OF SCOTTSBLUFF...MOVING EAST AT 24 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  BROADWATER BY 640 PM...

THIS STORM HAS A HISTORY OF PRODUCING WINDS UP TO 60 MPH. SEEK 
SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS

DAMAGING WINDS CAN BE EXPECTED WITH THIS STORM. TAKE COVER NOW IN A
STURDY BUILDING AND AVOID WINDOWS.

REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
CHEYENNE AT 1-800-269-6220.

LAT...LON 4128 10262 4129 10335 4199 10332 4199 10267
TIME...MOT...LOC 0019Z 286DEG 21KT 4167 10318

$$

RUBIN
000 
WWUS55 KCYS 140045
SVSCYS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
645 PM MDT WED AUG 13 2008

NEC033-123-140115-
/O.CON.KCYS.SV.W.0161.000000T0000Z-080814T0115Z/
CHEYENNE NE-MORRILL NE-
645 PM MDT WED AUG 13 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 PM MDT
FOR EASTERN MORRILL AND NORTHEASTERN CHEYENNE COUNTIES...

AT 645 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR BRICKER LAKES...OR 33
MILES SOUTH OF ALLIANCE...MOVING EAST AT 24 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  GURLEY BY 650 PM MDT...
  MILLER AIRSTRIP BY 655 PM MDT...

THIS STORM HAS A HISTORY OF PRODUCING DESTRUCTIVE WINDS. SEEK 
SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS

THE STRONG AND DAMAGING WINDS ARE BEING PRODUCED BY DECAYING SEVERE 
THUNDERSTORMS AND THE RESULTANT OUTFLOW WINDS PRODUCED BY THE 
DECAYING SEVERE THUNDERSTORMS.

DAMAGING WINDS CAN BE EXPECTED WITH THESE THUNDERSTORMS. TAKE COVER 
NOW IN A STURDY BUILDING AND AVOID WINDOWS.

REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
CHEYENNE AT 1-800-269-6220.

LAT...LON 4128 10262 4129 10313 4198 10305 4199 10267
      4167 10265 4165 10266 4164 10264
TIME...MOT...LOC 0042Z 286DEG 21KT 4163 10301

$$

RUBIN
000 
WWUS55 KCYS 140108
SVSCYS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
708 PM MDT WED AUG 13 2008

NEC033-123-140115-
/O.CON.KCYS.SV.W.0161.000000T0000Z-080814T0115Z/
CHEYENNE NE-MORRILL NE-
707 PM MDT WED AUG 13 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 PM MDT
FOR EASTERN MORRILL AND NORTHEASTERN CHEYENNE COUNTIES...

AT 707 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR CAMP LAKE...OR 27
MILES NORTH OF SIDNEY...MOVING EAST AT 24 MPH.

THIS STORM HAS A HISTORY OF PRODUCING DESTRUCTIVE WINDS. SEEK 
SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS

DAMAGING WINDS CAN BE EXPECTED WITH THIS STORM. TAKE COVER NOW IN A
STURDY BUILDING AND AVOID WINDOWS.

REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
CHEYENNE AT 1-800-269-6220.

LAT...LON 4128 10262 4129 10304 4199 10267 4165 10266
      4164 10264 4151 10265
TIME...MOT...LOC 0107Z 286DEG 21KT 4152 10284

$$

RUBIN
000 
WWUS55 KCYS 140114
SVSCYS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
714 PM MDT WED AUG 13 2008

NEC033-123-140124-
/O.EXP.KCYS.SV.W.0161.000000T0000Z-080814T0115Z/
CHEYENNE NE-MORRILL NE-
714 PM MDT WED AUG 13 2008

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN MORRILL AND
NORTHEASTERN CHEYENNE COUNTIES WILL EXPIRE AT 715 PM MDT...

THE STORM HAS EXITED THE WARNED AREA. THEREFORE...THE WARNING WILL BE
ALLOWED TO EXPIRE.

REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
CHEYENNE AT 1-800-269-6220.

LAT...LON 4128 10262 4129 10304 4199 10267 4165 10266
      4164 10264 4151 10265
TIME...MOT...LOC 0114Z 286DEG 21KT 4151 10279

$$

RUBIN

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 13, 2:00 PM MDT, 4 hours 8 minutes earlier.

Area forecast discussion, Aug 13, 2:00 PM MDT, 4 hours 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
200 PM MDT WED AUG 13 2008

.SHORT TERM...TONIGHT THROUGH FRIDAY...
LONE STORM POPPED OVER THE NORTH LARAMIE RANGE EARLY THIS AFTERNOON
WHILE LITTLE CONVECTIVE DEVELOPMENT ELSEWHERE OVER THE CWA SO FAR.
APPROACHING IMPULSE ROUNDING BOTTOM OF UPPER LOW OVER SASK SHOULD
INTERACT WITH DECENT INSTABILITY EAST OF THE MTNS TO KICK OFF
ADDITIONAL CONVECTION THROUGH THIS EVENING.  LACK OF BOUNDARIES
SHOULD KEEP CONVECTION FAIRLY ISOLATED IN NATURE WITH ACTIVITY
MOVING SOUTHEAST.  WILL KEEP POPS GOING ALL NIGHT OVER THE NORTHEAST
PART OF THE CWA AS MODELS REMAIN FAIRLY INSISTENT ON ANOTHER AREA OF
CONVECTION DROPPING SOUTHEAST OVER THAT AREA DURING THE NIGHT.
BIG CHANGES THEN BEGIN THURSDAY AS SASK UPPER LOW DIGS SOUTHWARD AND
MOVES OVER WY FRIDAY.  THIS WILL BRING MUCH COOLER AIR WITH
THICKNESSES FALLING TO AROUND 560DM OVER NRN WY FRIDAY MORNING...
QUITE A COOL SYSTEM FOR MID AUGUST IN THIS AREA. SFC FRONT WILL PUSH
SOUTHEAST ACROSS THE CWA LATER TONIGHT BRINGING COOLER TEMPERATURES
THURSDAY.  BEST CHANCES FOR SHOWERS LOOKS TO BE LATER THURSDAY
THROUGH MUCH OF FRIDAY AS SECONDARY SURGE OF EVEN COOLER AIR PUSHES
ACROSS AND SFC FLOW TURNS UPSLOPE.  UNSEASONABLY COOL FRIDAY WITH
MAXS ONLY IN THE 50S AND 60S OVER LOWER ELEVATIONS. INSTABILITIES
WILL BE MEAGER THUS EXPECT PRECIPITATION TO BE MORE SHOWERY WITH
JUST SOME ISOLATED WEAK STORMS POSSIBLE.

.LONG TERM...FRI NIGHT THRU WED...MOST MODELS COMING INTO AGREEMENT
ON THE UPPER LOW MOVG SSW TO ALONG CO/WY BORDER BY 06Z SAT...AND
THEN MOVG SE INOTO FAR E CNTRL CO BY 12Z SUN.  UPPER LOW THEN STALLS
OUT AND DRIFTS SLOWLY E ACROSS KS THRU MON.  AS UPPER LOW PASSES S
OF THE AREA FRI NIGHT INTO SAT...AREA COMES UNDER FAVORABLE NERN
PART OF UPPER LOW FOR CONTG GOOD CHCS OF SHWRS.  BY SAT EVNG INTO
SUN IT LOOKS LIKE FTR WILL BE FAR ENOUGH SE OF THE AREA TO KEEP JUST
MINIMAL POPS FOR NOW.  DRIER NNW FLOW THEN PREVAILS MON INTO WED
AS UPPER RIDGE SHIFTS OVER THE REGION.  12Z GFS IS LITTLE FASTER
WITH THE UPPER LOW...00Z AND 12Z ECMWF CONT TO MOVE IT SLOWER AND
GENERALLY PREFERED.  UNSEASONABLY COOL THRU SAT...THEN MODERATING
SOME SUNDAY...WITH TEMPS RECOVERING TO NEAR NORMAL FOR MON THRU WED.

&&

.AVIATION...MAINLY VFR CONDITIONS EXPECTED THROUGH THURSDAY EXCEPT
FOR BRIEF MVFR CONDITIONS DUE MAINLY TO LOWERED VISIBILITIES IN AND
AROUND ISOLD TSTRMS.

&&

.CYS WATCHES/WARNINGS/ADVISORIES...
WY...NONE.
NE...NONE.

&&

RE
Hazardous weather outlook, Aug 13, 10:26 AM MDT, 7 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHEYENNE WY
1026 AM MDT WED AUG 13 2008

WYZ059>070-141130-
CONVERSE-NIOBRARA-SOUTHWEST CARBON-NORTH CARBON-SNOWY RANGE-
NORTH LARAMIE RANGE-LARAMIE VALLEY-LARAMIE RANGE-PLATTE-GOSHEN-
CHEYENNE FOOTHILLS-PINE BLUFFS-
1026 AM MDT WED AUG 13 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WYOMING.

.DAY ONE...TODAY AND TONIGHT

ISOLATED THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON AND
MOVE GENERALLY EASTWARD. THE STORMS ARE NOT EXPECTED TO BE SEVERE
BUT THE STRONGER STORMS MAY PRODUCE GUSTY WINDS AND SMALL HAIL.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

ISOLATED THUNDERSTORMS ARE POSSIBLE MAINLY THURSDAY AND FRIDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY AND TONIGHT.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

NEZ001>003-019>021-054-055-141130-
SIOUX-DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-
CHEYENNE-
1026 AM MDT WED AUG 13 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA
PANHANDLE.

.DAY ONE...TODAY AND TONIGHT

WIDELY SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP AND MOVE
ACROSS THE NEBRASKA PANHANDLE THIS AFTERNOON INTO THIS EVENING. A
FEW OF THE STORMS COULD BECOME SEVERE WITH HAIL THE MAIN THREAT
FROM THEM.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

ISOLATED THUNDERSTORMS ARE POSSIBLE MAINLY ON THURSDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED FOR LATER THIS AFTERNOON INTO
THIS EVENING.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

In the hours before

Special weather statement, Aug 13, 2:28 PM MDT, 3 hours 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
228 PM MDT WED AUG 13 2008

WYZ064>070-132145-
NORTH LARAMIE RANGE-LARAMIE VALLEY-LARAMIE RANGE-PLATTE-GOSHEN-
CHEYENNE FOOTHILLS-PINE BLUFFS-
INCLUDING THE CITIES OF...GARRETT...LARAMIE...BUFORD...
HORSE CREEK...WHEATLAND...GUERNSEY...TORRINGTON...CHEYENNE...
PINE BLUFFS
228 PM MDT WED AUG 13 2008

...SCATTERED THUNDERSTORMS ACROSS SOUTHEAST WYOMING THIS AFTERNOON...

SCATTERED THUNDERSTORMS...SOME STRONG...WILL MOVE SOUTHEAST AT
15 MPH ACROSS NORTHERN ALBANY COUNTY...PLATTE COUNTY AND THE
SOUTHERN HALF OF GOSHEN COUNTY THROUGH 345 PM MDT. THE STRONGEST
STORMS WILL PRODUCE RAINFALL AMOUNTS UP TO ONE INCH...WIND GUSTS
TO 55 MPH AND SMALL HAIL. GARRETT...GRAYROCKS RESERVOIR...FORT
LARAMIE...VETERAN...WHEATLAND...BORDEAUX...TORRINGTON AND YODER
WILL BE AFFECTED BY THE STORMS. ALL THUNDERSTORMS PRODUCE
LIGHTNING...WHICH CAN KILL OR INJURE YOU. WHEN THUNDERSTORMS
APPROACH YOU...MOVE INDOORS OR TO A VEHICLE WITH THE WINDOWS
CLOSED. WHEN THUNDER ROARS...MOVE INDOORS.

RUBIN
Special weather statement, Aug 13, 3:49 PM MDT, 2 hours 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
349 PM MDT WED AUG 13 2008

NEZ001-003-019>021-054-WYZ067>070-132315-
SIOUX-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-PLATTE-GOSHEN-
CHEYENNE FOOTHILLS-PINE BLUFFS-
INCLUDING THE CITIES OF...HARRISON...ALLIANCE...SCOTTSBLUFF...
GERING...HARRISBURG...BRIDGEPORT...BAYARD...KIMBALL...WHEATLAND...
GUERNSEY...TORRINGTON...CHEYENNE...PINE BLUFFS
349 PM MDT WED AUG 13 2008

...SCATTERED THUNDERSTORMS ACROSS SOUTHEAST WYOMING AND WESTERN
NEBRASKA THROUGH LATE AFTERNOON...

SCATTERED THUNDERSTORMS WILL MOVE SOUTHEAST AT 15 MPH ACROSS
CENTRAL PLATTE COUNTY...THE SOUTHERN HALF OF GOSHEN COUNTY...
SOUTHERN SIOUX COUNTY...SCOTTSBLUFF COUNTY AND BANNER COUNTY
THROUGH 515 PM MDT. THE STORMS WILL AFFECT GUERNSEY...VETERAN...
TORRINGTON...YODER...LYMAN...STEGALL...MITCHELL...HAWK SPRINGS...
AND SCOTTSBLUFF. AS THE STORMS PASS YOU...EXPECT RAINFALL AMOUNTS
UP TO THREE QUARTERS OF AN INCH...WIND GUSTS TO 50 MPH AND SMALL
HAIL. REMEMBER THAT ALL THUNDERSTORMS PRODUCE LIGHTNING...WHICH
CAN BE DEADLY. WHEN THUNDER ROARS...MOVE INDOORS IMMEDIATELY TO A
SAFE LOCATION OR TO A VEHICLE WITH THE WINDOWS CLOSED. YOUR
NATIONAL WEATHER SERVICE CARES ABOUT YOU...YOUR FAMILY AND YOUR
SAFETY.

RUBIN
Special weather statement, Aug 13, 5:36 PM MDT, 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
536 PM MDT WED AUG 13 2008

NEZ001>003-019>021-054-055-WYZ059>070-141100-
SIOUX-DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-
CHEYENNE-CONVERSE-NIOBRARA-SOUTHWEST CARBON-NORTH CARBON-
SNOWY RANGE-NORTH LARAMIE RANGE-LARAMIE VALLEY-LARAMIE RANGE-
PLATTE-GOSHEN-CHEYENNE FOOTHILLS-PINE BLUFFS-
INCLUDING THE CITIES OF...HARRISON...CHADRON...ALLIANCE...
SCOTTSBLUFF...GERING...HARRISBURG...BRIDGEPORT...BAYARD...
KIMBALL...SIDNEY...DOUGLAS...GLENROCK...LUSK...RAWLINS...HANNA...
MEDICINE BOW...CENTENNIAL...GARRETT...LARAMIE...BUFORD...
HORSE CREEK...WHEATLAND...GUERNSEY...TORRINGTON...CHEYENNE...
PINE BLUFFS
536 PM MDT WED AUG 13 2008

...COOLER AND SHOWERY WEATHER ON TAP THURSDAY THROUGH SATURDAY...

A COLD FRONT WILL SWEEP SOUTH ACROSS SOUTHEAST WYOMING AND WESTERN
NEBRASKA FROM LATE MORNING THROUGH LATE AFTERNOON ON THURSDAY.
THIS COLD FRONT IS ASSOCIATED WITH AN UNUSUALLY STRONG MID AUGUST
TROUGH ALOFT...OR WEATHER DISTURBANCE...THAT WILL SLIDE SOUTH
ACROSS THE ROCKIES.

AFTER HIGH TEMPERATURES IN THE MID 60S TO MID 70S ON THURSDAY...
FRIDAY HIGH TEMPERATURES WILL STRUGGLE TO CLIMB INTO THE UPPER 50S
TO LOWER 70S. HIGH TEMPERATURES ON SATURDAY WILL REBOUND INTO THE
MID 60S TO MID 70S.

IN ADDITION TO THE COOLER TEMPERATURES FRIDAY AND SATURDAY...RAIN
CHANCES WILL INCREASE SIGNIFICANTLY THURSDAY NIGHT THROUGH SATURDAY
WITH MANY LOCALES...ESPECIALLY ALONG AND EAST OF INTERSTATE 25...
RECEIVING SIGNIFICANT RAINFALL.

TEMPERATURES WILL BEGIN A WARMING TREND ON SATURDAY AND THE
WARMING TREND WILL CONTINUE THROUGH WEDNESDAY AUGUST 20.

RUBIN
Special weather statement, Aug 13, 5:38 PM MDT, 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
538 PM MDT WED AUG 13 2008

NEZ054-WYZ070-140200-
KIMBALL-PINE BLUFFS-
INCLUDING THE CITIES OF...KIMBALL...PINE BLUFFS
538 PM MDT WED AUG 13 2008

...SIGNIFICANTLY REDUCED VISIBILITY ALONG INTERSTATE 80 IN WESTERN
KIMBALL COUNTY NEBRASKA AND EASTERN LARAMIE COUNTY WYOMING...

TRAINED SPOTTERS TRAVELING ALONG INTERSTATE 80 BETWEEN NEBRASKA
MILE MARKER 10 AND WYOMING MILE MARKER 390 HAVE REPORTED
SIGNIFICANTLY REDUCED VISIBILITIES DUE TO BLOWING DUST FROM
RECENTLY PLOWED FIELDS. VISIBILITY RESTRICTIONS TO LESS THAN
ONE-QUARTER MILE HAVE BEEN REPORTED DUE TO THE BLOWING DUST THIS
EVENING. THOSE TRAVELING THROUGH THE NEBRASKA PANHANDLE ALONG
INTERSTATE 80 BETWEEN KIMBALL NEBRASKA AND CHEYENNE WYOMING
THROUGH AROUND 800 PM MDT THIS EVENING SHOULD USE EXTRA CAUTION
AND BE PREPARED FOR RAPID VISIBILITY REDUCTIONS DUE TO THE BLOWING
DUST.

CARPENTER
Special weather statement, Aug 13, 5:49 PM MDT, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
549 PM MDT WED AUG 13 2008

NEZ001>003-019>021-WYZ060-068-140115-
SIOUX-DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-NIOBRARA-GOSHEN-
INCLUDING THE CITIES OF...HARRISON...CHADRON...ALLIANCE...
SCOTTSBLUFF...GERING...HARRISBURG...BRIDGEPORT...BAYARD...LUSK...
TORRINGTON
549 PM MDT WED AUG 13 2008

...SCATTERED THUNDERSTORMS ACROSS EAST CENTRAL WYOMING AND WESTERN
NEBRASKA THROUGH EARLY EVENING...

SCATTERED THUNDERSTORMS WILL MOVE SOUTHEAST AT 15 MPH ACROSS
NIOBRARA COUNTY OF SOUTHEAST WYOMING...AS WELL AS SIOUX...DAWES...
BOX BUTTE...SCOTTS BLUFF...EASTERN BANNER AND MORRILL COUNTIES
OF WESTERN NEBRASKA THROUGH 715 PM MDT. VAN TASSELL...HARRISON...
CRAWFORD...CHADRON...AGATE...HEMINGFORD...BEREA...ANGORA...BONNER
...SCOTTSBLUFF AND CHADRON STATE PARK WILL BE AFFECTED. THE
STRONGEST THUNDERSTORMS WILL PRODUCE RAINFALL AMOUNTS UP TO ONE
INCH...WIND GUSTS TO 55 MPH AND SMALL HAIL. ALL THUNDERSTORMS
PRODUCE LIGHTNING WHICH CAN KILL YOU. WHEN YOU HEAR THUNDER...
MOVE IMMEDIATELY INDOORS OR TO A VEHICLE WITH THE WINDOWS CLOSED.
YOUR NATIONAL WEATHER SERVICE CARES ABOUT YOU AND YOUR SAFETY.

RUBIN

Nearby

Severe Thunderstorm Warnings in Nebraska, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.